MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,3.5 MINI, 36MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. COMPR FT SCRW,3.5 MINI, 36MM; BONE FIXATION SCREW/PLATE
Model Number COMPR FT SCRW,3.5 MINI, 36MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an initial arthrodesis surgery for hallux rigidus on 22nd (b)(6)2022 the patient developed an granuloma formation.A surgical exploration was performed and a fragment of the screw was identified.An additional surgery was performed on (b)(6) 2023 to perform a fresection of the ganuloma.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint was confirmed.One unpackaged ar-8730-36hs batch 14695453 was received for evaluation.Visual inspection found that a small, tiny piece of the mini compression screw was received.Due to the device's size, it is impossible to perform measurements.However, the received piece color matches the finish: anodize teal color per drawing c16497 at revision 2.The most likely cause(s) for the reported failure can be a user error, improper bone preparation, or misaligned insertion.

Brand Name
COMPR FT SCRW,3.5 MINI, 36MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16914538
Report Number1220246-2023-06724
Device Sequence Number6423348
Product Code HRS
UDI-Device Identifier00888867303966
UDI-Public00888867303966
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,3.5 MINI, 36MM
Device Catalogue NumberAR-8730-36HS
Device Lot Number14695453
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown